Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Unramified cohomology of classifying varieties for exceptional simply connected groups


Author: Skip Garibaldi
Journal: Trans. Amer. Math. Soc. 358 (2006), 359-371
MSC (2000): Primary 11E76; Secondary 17B25, 20G10
Published electronically: March 31, 2005
MathSciNet review: 2171237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $BG$ be a classifying variety for an exceptional simple simply connected algebraic group $G$. We compute the degree 3 unramified Galois cohomology of $BG$ with values in $(\mathbb{Q} /\mathbb{Z} )'(2)$ over an arbitrary field $F$. Combined with a paper by Merkurjev, this completes the computation of these cohomology groups for $G$ semisimple simply connected over all fields.

These computations provide another family of examples of simple simply connected groups $G$ such that $BG$ is not stably rational.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11E76, 17B25, 20G10

Retrieve articles in all journals with MSC (2000): 11E76, 17B25, 20G10


Additional Information

Skip Garibaldi
Affiliation: Department of Mathematics & Computer Science, Emory University, Atlanta, Georgia 30322
Email: skip@member.ams.org

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03676-7
PII: S 0002-9947(05)03676-7
Received by editor(s): August 15, 2003
Received by editor(s) in revised form: March 21, 2004
Published electronically: March 31, 2005
Article copyright: © Copyright 2005 American Mathematical Society